Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 16, 1999, 3:20 PM MDT for Iron County, Utah. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 16, 1999, 3:20 PM MDT (21:20 UTC)
- Expired
- Sep 16, 1999, 4:15 PM MDT
- In force
- 55 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Iron County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 162124 FFWSLC UTC021-162215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN IRON COUNTY IN UTAH * UNTIL 415 PM MDT * AT 317 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EXTREME NORTHEASTERN IRON COUNTY. THIS INCLUDES A PORTION OF INTERSTATE 15 AND STATE HIGHWAY 20. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3796 11282 3794 11249 3814 11249 3813 11270
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:05 PM MDT, 15 minutes earlier.
Area forecast discussion, Sep 16, 3:05 PM MDT, 15 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 305 PM MDT THU SEP 16 1999 SYNOPSIS...AN UPPER LEVEL FRONT ACROSS SOUTHERN UTAH WILL MOVE INTO COLORADO LATER TONIGHT. A WEAK UPPER LEVEL FRONT WILL BRUSH BY NORTHERN UTAH LATE FRIDAY. THE AIRMASS OVER UTAH WILL REMAIN SEMI MOIST IN THE SOUTH...AND MOSTLY DRY IN THE NORTH...BUT REMAIN UNSTABLE DURING THE AFTERNOON AND EVENING HOURS. DISCUSSION...SHORTWAVE MOVING ACROSS SOUTHERN UTAH THIS AFTERNOON WILL BE EAST OF CWFA BY MIDNIGHT TAKING WITH IT THE ORGANIZED CONVECTION. SEVERAL STRONG CELLS THIS AFTERNOON RESULTED IN SVRS AND FFWS. UNSTABLE PROFILE HAS LIFTED MINIMALLY MOIST AIRMASS IN THE NORTH WITH RESULT BEING ISOLATED CELLS. WILL KEEP MENTION OF EVENING CONVECTION IN MOST ZONES WITH HIGHEST POPS EASTERN ZONES. NEXT UPSTREAM WAVE NOW NEAR VANCOUVER ISLAND IS PROGGED BY ETA AT 300 TO BE A GLANCING BLOW TO NORTHERN UT LATE FRIDAY...WHILE NGM SPLITS AND DAMPENS IT OUT IN SRN ID...AND AVN A BIT SLOWER WITH WEAKENING TREND. AIRMASS IS DRY IN THE NORTH...SO EVEN WITH A GLANCING BLOW DONT EXPECT MUCH AND WILL ONLY GO LOW POPS IN NORTHERN ZONES. PROFILE STILL UNSTABLE IN THE AFTERNOONS ACROSS CWFA...THUS GARDEN VARIETY CONVECTION EXPECTED OVER SOUTH AND HIGHER TERRAIN. DIFFICULT TO FIND SIGNIFICANT WEATHER MAKER FROM SATURDAY INTO EARLY NEXT WEEK. MODELS KEEP MAIN ENERGY INTO CANADA AND EASTERN U.S. WITH WEAK FLOW OVER THE WEST UNDER A REX TYPE BLOCK. MODELS ALSO SHOW CIRCULATION SOUTH OF BAJA WHICH WOULD BE BEST SOURCE OF MOISTURE IF FAVORABLE FLOW WOULD DEVELOP. WILL CONTINUE TREND OF PREVIOUS EXTENDED. MRF AND NOGAPS PROG A COLD FRONT INTO CWFA BY WED. LONGER RANGE HAS FLIP-FLOPPED BUT DIDNT CHECK THE SPAGHETTI CHARTS SO CANT SAY IF LATEST FLIP WAS A POSSIBLE EARLIER SOLUTION. SLC 3--- CDC 3333 BURCH .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:47 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 88 min |
| Sep 16, 2:05 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 40 min |
| Sep 16, 2:45 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Sep 16, 3:15 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Sep 16, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 39 min |
| Sep 16, 4:29 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 21 min |
| Sep 16, 4:49 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 41 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.